Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 28, 2016, 9:12 AM EDT. It took effect at Jun 28, 2016, 6:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2016, 9:12 AM EDT (13:12 UTC)
- In effect from
- Jun 28, 2016, 6:00 PM EDT
- Expired
- Jun 29, 2016, 4:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
419 WHUS71 KCLE 281312 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT TUE JUN 28 2016 LEZ145>149-282115- /O.NEW.KCLE.SC.Y.0028.160628T2200Z-160629T1000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 912 AM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. * WINDS...NORTH WINDS INCREASING TO 15 TO 20 KNOTS TONIGHT. * WAVES/SEAS...WAVES BUILDING TO 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TOWARDS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
397 WHUS71 KCLE 281916 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EDT TUE JUN 28 2016 LEZ145>149-290330- /O.CON.KCLE.SC.Y.0028.160628T2200Z-160629T1000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 316 PM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS...NORTH WINDS INCREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES/SEAS...WAVES BUILDING TO 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TOWARDS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ GARNET
877 WHUS71 KCLE 290143 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 943 PM EDT TUE JUN 28 2016 LEZ145>149-290945- /O.CON.KCLE.SC.Y.0028.000000T0000Z-160629T1000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 943 PM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS...NORTH WINDS INCREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES/SEAS...WAVES 3 TO 5 FEET OVERNIGHT SUBSIDING TO 2 TO 4 FEET TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
562 WHUS71 KCLE 290800 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT WED JUN 29 2016 LEZ145>149-290900- /O.CAN.KCLE.SC.Y.0028.000000T0000Z-160629T1000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 400 AM EDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 9:07 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 28, 9:07 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
907 AM EDT TUE JUN 28 2016
.SYNOPSIS...
Upper trough will rotate across the region today while surface
high pressure builds in from the upper Midwest. The high will be
in the vicinity through Thursday. The next cold front is forecast
for Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning satellite imagery shows a broad cloud sheild associated
with the mid/upper level trough over Lake Huron. These clouds will
move into the forecast area this morning and throughout the rest
of the day as the trough approaches. Meanwhile...surface high
pressure is building in from the northern plains. Temperatures
will warm very little from this morning's lower 70s as cold air
advection continues on the backside of a cold front. The airmass
moving in today is significantly drier than what we've seen over
the last 24hrs...however there could be enough moisture picked up
over the lake and around 3-5k feet for some light rain/sprinkles.
Prev Discussion...
Cold air advection already underway this morning with the primary
cold front through the county warning area. Upper trough with
limited moisture as seen on water vapor imagery will cross the
region today. For the most part this trough will only be able to
produce a broken deck of clouds and little in the way of any
precipitation. Of course cannot rule out a light shower so have
the mention of a 20 percent chance. There has not been much more
than a trace reported so far overnight. Temperatures will be
significantly cooler today...70s...with a north-northwest breeze.
No changes with this early morning update.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Skies will clear out across the west...lingering across the east
as temperatures are just cold enough to have the lake sustain the
cloud cover.
High pressure will build over the forecast area Tuesday night and
remain over the region through Thursday. Fair conditions will
prevail during this period. The northwest flow will not allow for
a big warm up...and we will reside in the upper 70s/lower 80s
through midweek.
Cold front approaching for Friday is not much to get excited
about. Upper low will linger near James Bay as energy rotates
through the base of the trough. Moisture return is short lived and
limited...no Gulf influx. Likely just enough instability for
scattered showers/thunderstorms to cross the area with the front
on Friday. Have not increased precip chances...still sitting at a
30-40 percent chance. Not a lot of hope for a good soaking
rain...except if you are one of the lucky few to get a passing
storm Friday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Cold front and an upper level trough should be east of the region on
Saturday with dry conditions expected. The surface high should then
remain in control of the region into Monday. Temperatures will
return to seasonal averages for Sunday into Monday.
&&
.AVIATION /12Z Tuesday THROUGH Saturday/...
A secondary surge of cooler air will arrive this afternoon as an
upper level trough passes. Winds in the wake of this trough will
increase to 10 to 15 knots with gusts up to 20 knots possible.
Winds decrease during the evening as the region decouples with the
drier air in place.
Ceilings will develop/advect into the area as the upper level
trough approaches through the morning. At this point it appears
that ceilings will remain low end VFR. However a brief period of
MVFR is possible for a couple hours in the wake of the secondary
surge of cooler air. Have only mentioned mvfr at KMFD since the
airport is at a higher elevation.
Outlook...Non-VFR possible in isolated/scattered thunderstorms Friday
afternoon and evening.
&&
.MARINE...
Morning update will be hoisting a small craft advisory for all but
the western basin (Vermillion east mainly). The latest models
show a slight uptick in N winds tonight into the 15 to 20kt range,
which should be sufficient to push waves, when combined with
fetch, into the 3 to 5 ft range. The SCA will be in effect mainly
for tonight. High pressure builds across Lake Erie from the
Upper Midwest tonight and then dominates the weather into
Thursday. This will allow for lighter winds. Winds will attempt to
blow onshore with the high overhead Wednesday into Thursday but
with land/lake temperature differences minimal it will only
support a weak lake breeze. The next cold front will move into the
region on Friday with an increased southwesterly flow ahead of it.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
Wednesday for LEZ145>149.
&&
SYNOPSIS...Oudeman
NEAR TERM...Jamison/Oudeman
SHORT TERM...Oudeman
LONG TERM...Mullen
AVIATION...Mullen
MARINE...Jamison/MullenHazardous weather outlook, Jun 28, 3:58 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT TUE JUN 28 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 358 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:54 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 11 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.